November  2015, 20(9): 3255-3266. doi: 10.3934/dcdsb.2015.20.3255

Global asymptotical stability of the coexistence fixed point of a Ricker-type competitive model

1. 

School of Mathematics and Physics, Changzhou University, Changzhou, 213164, China

2. 

School of Electrical and Electronic Engineering, Nanyang Technological University, 50 Nanyang Avenue, Singapore 639798, Singapore

Received  May 2014 Revised  June 2015 Published  September 2015

We shall obtain the parameter region that ensures the global asymptotical stability of the coexistence fixed point of a Ricker-type competitive model. The parameter region can be illustrated graphically and examples of such regions are presented. Our result partially answers an open problem proposed by Elaydi and Luís [3] and complements the very recent work by Balreira, Elaydi and Luís [1].
Citation: Chunqing Wu, Patricia J.Y. Wong. Global asymptotical stability of the coexistence fixed point of a Ricker-type competitive model. Discrete and Continuous Dynamical Systems - B, 2015, 20 (9) : 3255-3266. doi: 10.3934/dcdsb.2015.20.3255
References:
[1]

E. C. Balreira, S. Elaydi and R. Luís, Local stability implies global stability for the planar Ricker competition model, Discrete and Continuous Dynamical Systems series B, 19 (2014), 323-351. doi: 10.3934/dcdsb.2014.19.323.

[2]

Y. M. Chen and Z. Zhou, Stable peoriodic solution of a discrete periodic Lotka-Volterra competition system, J. Math. Anal. Appl., 277 (2003), 358-366. doi: 10.1016/S0022-247X(02)00611-X.

[3]

S. Elaydi and R. Luís, Open problems in some competition models, J. Diff. Equ. Appl., 17 (2011), 1873-1877. doi: 10.1080/10236198.2011.559468.

[4]

J. Hofbauer, R. Kon and Y. Saito, Qualitative permanence of Lotka-Volterra equations, J. Math. Biol., 57 (2008), 863-881. doi: 10.1007/s00285-008-0192-0.

[5]

A. N. W. Hone, M. V. Irle and G. W. Thurura, On the Neimark-Sacker bifurcation in a discrete predator-prey system, J. Biol. Dyna., 4 (2010), 594-606. doi: 10.1080/17513750903528192.

[6]

Y. Kang, D. Armbruster and Y. Kuang, Dynamics of a plant-herbivore model, J. Biol. Dyna., 2 (2008), 89-101. doi: 10.1080/17513750801956313.

[7]

M. R. S. Kulenović, Invariants and related Liapunov functions for difference equations, Appl. Math. Lett., 13 (2000), 1-8. doi: 10.1016/S0893-9659(00)00068-9.

[8]

Z. Lu and W. Wang, Permanence and global attractivity for Lotka-Volterra difference systems, J. Math. Biol., 39 (1999), 269-282. doi: 10.1007/s002850050171.

[9]

Z. Lu and Y. Zhou, Advances in Mathematical Biology, Science Press, Beijing, 2006.

[10]

R. Luís, S. Elaydi and H. Oliveira, Stability of a Ricker-type competition model and the competitive exclusion principle, J. Biol. Dyna., 5 (2011), 636-660. doi: 10.1080/17513758.2011.581764.

[11]

R. M. May, Biological populations with nonoverlapping generations: stable points, stable cycles and chaos, Science, 186 (1974), 645-647. doi: 10.1126/science.186.4164.645.

[12]

Y. Saito, W. Ma and T. Hara, A necessary and sufficient condition for permanence of a Lotka-Voltera discrete system with delays, J. Math. Anal. Appl., 256 (2001), 162-174. doi: 10.1006/jmaa.2000.7303.

[13]

H. L. Smith, Monotone Dynamical Systems, An Introduction to the Theory of Competitive and Cooperatiive Systems, American Mathematical Society, Providence, Rhode Island, 1995.

[14]

W. Wang and Z. Lu, Global stability of discrete models of Lotka-Voltera type, Nonl. Anal. RWA, 35 (1999), 1019-1030. doi: 10.1016/S0362-546X(98)00112-6.

[15]

L. Wang and M. Q. Wang, Ordinary Difference Equations, Xinjiang University Press, Urumqi, 1991.

[16]

C. Wu, Permanence and stable periodic solution for a discrete competitive system with multidelays, Advances in Difference Equations, (2009), Article ID 375486, 12 pages. doi: 10.1155/2009/375486.

show all references

References:
[1]

E. C. Balreira, S. Elaydi and R. Luís, Local stability implies global stability for the planar Ricker competition model, Discrete and Continuous Dynamical Systems series B, 19 (2014), 323-351. doi: 10.3934/dcdsb.2014.19.323.

[2]

Y. M. Chen and Z. Zhou, Stable peoriodic solution of a discrete periodic Lotka-Volterra competition system, J. Math. Anal. Appl., 277 (2003), 358-366. doi: 10.1016/S0022-247X(02)00611-X.

[3]

S. Elaydi and R. Luís, Open problems in some competition models, J. Diff. Equ. Appl., 17 (2011), 1873-1877. doi: 10.1080/10236198.2011.559468.

[4]

J. Hofbauer, R. Kon and Y. Saito, Qualitative permanence of Lotka-Volterra equations, J. Math. Biol., 57 (2008), 863-881. doi: 10.1007/s00285-008-0192-0.

[5]

A. N. W. Hone, M. V. Irle and G. W. Thurura, On the Neimark-Sacker bifurcation in a discrete predator-prey system, J. Biol. Dyna., 4 (2010), 594-606. doi: 10.1080/17513750903528192.

[6]

Y. Kang, D. Armbruster and Y. Kuang, Dynamics of a plant-herbivore model, J. Biol. Dyna., 2 (2008), 89-101. doi: 10.1080/17513750801956313.

[7]

M. R. S. Kulenović, Invariants and related Liapunov functions for difference equations, Appl. Math. Lett., 13 (2000), 1-8. doi: 10.1016/S0893-9659(00)00068-9.

[8]

Z. Lu and W. Wang, Permanence and global attractivity for Lotka-Volterra difference systems, J. Math. Biol., 39 (1999), 269-282. doi: 10.1007/s002850050171.

[9]

Z. Lu and Y. Zhou, Advances in Mathematical Biology, Science Press, Beijing, 2006.

[10]

R. Luís, S. Elaydi and H. Oliveira, Stability of a Ricker-type competition model and the competitive exclusion principle, J. Biol. Dyna., 5 (2011), 636-660. doi: 10.1080/17513758.2011.581764.

[11]

R. M. May, Biological populations with nonoverlapping generations: stable points, stable cycles and chaos, Science, 186 (1974), 645-647. doi: 10.1126/science.186.4164.645.

[12]

Y. Saito, W. Ma and T. Hara, A necessary and sufficient condition for permanence of a Lotka-Voltera discrete system with delays, J. Math. Anal. Appl., 256 (2001), 162-174. doi: 10.1006/jmaa.2000.7303.

[13]

H. L. Smith, Monotone Dynamical Systems, An Introduction to the Theory of Competitive and Cooperatiive Systems, American Mathematical Society, Providence, Rhode Island, 1995.

[14]

W. Wang and Z. Lu, Global stability of discrete models of Lotka-Voltera type, Nonl. Anal. RWA, 35 (1999), 1019-1030. doi: 10.1016/S0362-546X(98)00112-6.

[15]

L. Wang and M. Q. Wang, Ordinary Difference Equations, Xinjiang University Press, Urumqi, 1991.

[16]

C. Wu, Permanence and stable periodic solution for a discrete competitive system with multidelays, Advances in Difference Equations, (2009), Article ID 375486, 12 pages. doi: 10.1155/2009/375486.

[1]

E. Cabral Balreira, Saber Elaydi, Rafael Luís. Local stability implies global stability for the planar Ricker competition model. Discrete and Continuous Dynamical Systems - B, 2014, 19 (2) : 323-351. doi: 10.3934/dcdsb.2014.19.323

[2]

Isabel Coelho, Carlota Rebelo, Elisa Sovrano. Extinction or coexistence in periodic Kolmogorov systems of competitive type. Discrete and Continuous Dynamical Systems, 2021, 41 (12) : 5743-5764. doi: 10.3934/dcds.2021094

[3]

Brian Ryals, Robert J. Sacker. Global stability in the 2D Ricker equation revisited. Discrete and Continuous Dynamical Systems - B, 2017, 22 (2) : 585-604. doi: 10.3934/dcdsb.2017028

[4]

Jeffrey W. Lyons. An application of an avery type fixed point theorem to a second order antiperiodic boundary value problem. Conference Publications, 2015, 2015 (special) : 775-782. doi: 10.3934/proc.2015.0775

[5]

Azmy S. Ackleh, Youssef M. Dib, S. R.-J. Jang. Competitive exclusion and coexistence in a nonlinear refuge-mediated selection model. Discrete and Continuous Dynamical Systems - B, 2007, 7 (4) : 683-698. doi: 10.3934/dcdsb.2007.7.683

[6]

Yixiang Wu, Necibe Tuncer, Maia Martcheva. Coexistence and competitive exclusion in an SIS model with standard incidence and diffusion. Discrete and Continuous Dynamical Systems - B, 2017, 22 (3) : 1167-1187. doi: 10.3934/dcdsb.2017057

[7]

Azmy S. Ackleh, Keng Deng, Yixiang Wu. Competitive exclusion and coexistence in a two-strain pathogen model with diffusion. Mathematical Biosciences & Engineering, 2016, 13 (1) : 1-18. doi: 10.3934/mbe.2016.13.1

[8]

Gabriella Pinzari. Global Kolmogorov tori in the planetary $\boldsymbol N$-body problem. Announcement of result. Electronic Research Announcements, 2015, 22: 55-75. doi: 10.3934/era.2015.22.55

[9]

Zhiqi Lu. Global stability for a chemostat-type model with delayed nutrient recycling. Discrete and Continuous Dynamical Systems - B, 2004, 4 (3) : 663-670. doi: 10.3934/dcdsb.2004.4.663

[10]

Hao Wang, Katherine Dunning, James J. Elser, Yang Kuang. Daphnia species invasion, competitive exclusion, and chaotic coexistence. Discrete and Continuous Dynamical Systems - B, 2009, 12 (2) : 481-493. doi: 10.3934/dcdsb.2009.12.481

[11]

M. R. S. Kulenović, Orlando Merino. Competitive-exclusion versus competitive-coexistence for systems in the plane. Discrete and Continuous Dynamical Systems - B, 2006, 6 (5) : 1141-1156. doi: 10.3934/dcdsb.2006.6.1141

[12]

Rafał Kamocki, Marek Majewski. On the continuous dependence of solutions to a fractional Dirichlet problem. The case of saddle points. Discrete and Continuous Dynamical Systems - B, 2014, 19 (8) : 2557-2568. doi: 10.3934/dcdsb.2014.19.2557

[13]

Mohammad Eslamian, Ahmad Kamandi. A novel algorithm for approximating common solution of a system of monotone inclusion problems and common fixed point problem. Journal of Industrial and Management Optimization, 2021  doi: 10.3934/jimo.2021210

[14]

Emeka Chigaemezu Godwin, Adeolu Taiwo, Oluwatosin Temitope Mewomo. Iterative method for solving split common fixed point problem of asymptotically demicontractive mappings in Hilbert spaces. Numerical Algebra, Control and Optimization, 2022  doi: 10.3934/naco.2022005

[15]

Nicholas Long. Fixed point shifts of inert involutions. Discrete and Continuous Dynamical Systems, 2009, 25 (4) : 1297-1317. doi: 10.3934/dcds.2009.25.1297

[16]

Zhihong Xia, Peizheng Yu. A fixed point theorem for twist maps. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022045

[17]

Hugo Beirão da Veiga. A challenging open problem: The inviscid limit under slip-type boundary conditions.. Discrete and Continuous Dynamical Systems - S, 2010, 3 (2) : 231-236. doi: 10.3934/dcdss.2010.3.231

[18]

Paolo Perfetti. Fixed point theorems in the Arnol'd model about instability of the action-variables in phase-space. Discrete and Continuous Dynamical Systems, 1998, 4 (2) : 379-391. doi: 10.3934/dcds.1998.4.379

[19]

Kexin Wang. Influence of feedback controls on the global stability of a stochastic predator-prey model with Holling type Ⅱ response and infinite delays. Discrete and Continuous Dynamical Systems - B, 2020, 25 (5) : 1699-1714. doi: 10.3934/dcdsb.2019247

[20]

Dan Li, Hui Wan. Coexistence and exclusion of competitive Kolmogorov systems with semi-Markovian switching. Discrete and Continuous Dynamical Systems, 2021, 41 (9) : 4145-4183. doi: 10.3934/dcds.2021032

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (144)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]